Maryland, 2018

Flooding in Maryland, August 21 to 22, 2018

August 21 to 22, 2018 · NWS LWX · 22 events in 6 counties and zones

Low pressure passed by to the west toward the Great Lakes. The warm front associated with the low moved through the area while the cold front associated with the low approached from the west.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

Low pressure passed by to the west toward the Great Lakes. The warm front associated with the low moved through the area while the cold front associated with the low approached from the west. There was enough lift associated with the warm front to combine with a warm and humid atmosphere, resulting in showers and thunderstorms. Rainfall was heavy at times which resulted in flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 21, 9:12 AM EST, 4 hours 21 minutes earlier.

Area forecast discussion, Aug 21, 9:12 AM EST, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1012 AM EDT Tue Aug 21 2018

.SYNOPSIS...
A warm front will lift north across the Mid-Atlantic today,
followed by a cold front moving west to east tonight. A
secondary cold front will follow Wednesday. Strong high pressure
will build in from the Ohio Valley Thursday, then cross the
region Friday into the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Warm front is gradually lifting northward this morning and has
reached into central VA and approaching the tidal Potomac River.
This will continue to progress northeastward through the
remainder of the day. Showers and isolated thunderstorms have
developed near the frontal boundary this morning, and any
activity will have to be monitored for the potential of weak
rotation (weak tornado/waterspout) and heavy rain.

Meanwhile, low pressure near Chicago will occlude as it traverses
the Great Lakes beneath a neutrally-tilted mid/upper trough through
the afternoon, then depart up the St. Lawrence River Valley tonight.
Its surface cold front will approach the region this evening. With
extensive cloud cover, appreciable heating will be hard to come by,
especially east of the Blue Ridge where clouds are often a bit more
persistent. Mid-level lapse rates are modest. Even so, abundant
moisture (PWATs 2+ inches, surface dew points 70+ F) will result in
modest CAPE even without much heating. This coupled with 30-40+ kts
of effective shear ahead of the approaching trough will result in an
environment capable of producing at least isolated strong to severe
convection, with damaging wind gusts the primary threat.

Additional shower/thunderstorm development is expected ahead of
the approaching cold front this evening. Precipitation may
ultimately be more likely with the warm front east of the Blue
Ridge given questions of instability later this afternoon and
evening. An organized line of convection seems probable ahead of
the cold front late this afternoon, developing over central WV
before progressing eastward/northeastward. The best mid and
upper forcing will be across PA and adjacent eastern WV/western
MD nearer to the synoptic system, but if higher instability can
be realized, the line may extend further south and eastward into
northern/northwestern VA and central MD. Loss of heating and
the departure of the synoptic lift should result in a steady
decrease in showers and thunderstorms by late this evening as it
approaches the I-95 corridor. The 00Z WRF- ARW is most
aggressive with the evening convection, but most other CAM/HREF
guidance does not bring organized convection as far south and
east. Therefore, have kept the highest PoPs/enhanced wording for
gusty winds across eastern WV/western MD for now where
confidence is highest, but most areas west of the I-95 corridor
are under a Slight Risk for severe convection from SPC.

Additionally, if repeated rounds of thunderstorms are observed over
the highlands (where FFG is relatively low), flooding may become a
concern given the high PWAT environment and warm-cloud layers of 13-
14 kft, despite relatively swift storm motions. Eastern WV/western
MD are under a Slight Risk of excessive rain from WPC.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
A secondary shortwave and associated surface cold front will cut
across the Great Lakes and then traverse the Mid-Atlantic on
Wednesday. Low-level flow should be northwesterly by this time,
reducing the risk of deeper convection, but gusty showers seem
plausible given the potency of the upper wave.

After the passage of this secondary front, a strong late summer high
pressure system will build in from the Ohio Valley on Thursday. High
temperatures may stay below 80 for much of the area, and with dew
points dropping into the 50s it'll feel like an early taste of
fall.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Surface high pressure will be overhead Friday morning, moving
offshore by Saturday. Temperatures will remain about 5 degrees below
normal Friday, rebounding a few degrees on Saturday as southerly
flow develops. A weak low will be developing offshore from North
Carolina late Saturday and Saturday night, while shortwave energy
moves through the Great Lakes. There's low probability that any
precipitation from either system affects the forecast area.

While no well-defined frontal systems will be affecting the area
Sunday and Monday, there will be some potential for shortwave
troughs to impact the area, with upper level ridges centered
offshore and near the lower Mississippi Valley. Temperatures will
also be rising back above normal, with dew points returning to
muggier levels in the mid to upper 60s. Thus there is some chance
for showers and thunderstorms, but no organized threat at this time.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
Widespread MVFR/IFR ceilings exist this morning north of a
slowly advancing warm front, and MVFR will likely linger through
midday. There is a moderate level of uncertainty in the
convective evolution and coverage today. Most terminals likely
see showers late this morning through mid afternoon as the warm
front crosses. Isolated to scattered thunderstorms are expected
during this time as well as instability increases. Carrying VCTS
due to scattered nature, though likely wouldn't last more than
30 mins at any given TAF site. More uncertainty in convective
evolution this evening. An organized line will likely develop
over central WV this afternoon, but instability over the area
may not allow it to maintain an organized form as it enters our
region this evening. Rather than carry 8-12 hrs of VCTS, instead
mention VCSH this evening due to lower confidence. Most likely
TS would be near MRB 22-03Z with the second round/cold front.

Flow will generally be SE around 10 kts much of the day, veering to
SW briefly ahead of a cold front this evening then becoming NW late.

Patchy fog is possible later tonight where rain is observed, clouds
clear and winds go light, but the uncertainty in the juxtaposition of
these factors precludes any fog mention from the TAFs attm.

Mainly VFR Wed-Thu, though scattered showers are possible Wed. NW
flow expected.

Hazardous aviation conditions are unlikely Friday and Saturday as
high pressure continues to move across the area.

&&

.MARINE...
Small Craft Advisory has been issued for gusty easterly flow
ahead of an approaching cold front this morning. Winds should
lessen this afternoon following passage, aside from any
showers/thunderstorms. Special Marine Warnings may become
necessary. Though lapse rates remain poor in the boundary
layer, given the magnitude of the low- level winds, have an SCA
running for the more open waters tonight. Gustier winds are
possible in any showers and scattered storms.

Gusts may linger on NW flow Wednesday which could require an
extension or expansion of the current SCA. Gusty showers are
possible Wednesday as well as a secondary cold front crosses.

Lighter winds are expected later Wednesday night into Thursday.

Light and variable winds on Friday will become southerly on Saturday
as high pressure moves offshore.

&&

.TIDES/COASTAL FLOODING...
Onshore flow has promoted tidal anomalies between 1 and 1.5 feet,
which will likely be maintained as southerly flow develops behind a
warm front later today. Have allowed all Coastal Flood
Advisories to expire this morning, but additional headlines may
be needed for tonight before a cold front passes and northwest
flow lowers anomalies on Wednesday.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until noon EDT today for ANZ532>534-537-
     540>543.
     Small Craft Advisory from 6 PM this evening to 6 AM EDT
     Wednesday for ANZ532-533-540>542.
     Small Craft Advisory from 6 PM this evening to 10 AM EDT
     Wednesday for ANZ534-537-543.

&&

SYNOPSIS...DHOF
NEAR TERM...MM/DHOF
SHORT TERM...DHOF
LONG TERM...ADS
AVIATION...ADS/MM/DHOF
MARINE...ADS/MM/DHOF
TIDES/COASTAL FLOODING...MM/DHOF
Hazardous weather outlook, Aug 21, 9:27 AM EST, 4 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
1027 AM EDT Tue Aug 21 2018

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-221000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
1027 AM EDT Tue Aug 21 2018

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...Today and Tonight

Thunderstorms may produce isolated damaging wind gusts or
isolated instances of flooding today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon or evening.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-221000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
1027 AM EDT Tue Aug 21 2018

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...Today and Tonight

Thunderstorms may be capable of producing damaging wind gusts and
isolated instances of flooding this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon or evening.

In the hours before

Local storm report, Aug 21, 11:08 AM EST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1208 PM EDT TUE AUG 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     FLOOD            1 SE SLATE MILLS        38.52N  78.17W
08/21/2018                   CULPEPER           VA   DEPT OF HIGHWAYS

            REVA ROAD CLOSED DUE TO FLOODING NEAR SLATE MILLS ROAD.

&&

EVENT NUMBER LWX1801714

JMG
Local storm report, Aug 21, 12:55 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
155 PM EDT TUE AUG 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 PM     FLOOD            2 WNW ANNANDALE         38.84N  77.25W
08/21/2018                   FAIRFAX            VA   EMERGENCY MNGR

            PROSPERITY AVE CLOSED DUE TO FLOODING AT MORNINGSIDE
            ROAD, BOTH INTERSECTIONS.

&&

EVENT NUMBER LWX1801715

JMG
Local storm report, Aug 21, 1:17 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
217 PM EDT TUE AUG 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     FLOOD            2 S MERRIFIELD          38.85N  77.25W
08/21/2018                   FAIRFAX            VA   EMERGENCY MNGR

            PROSPERITY RD. CLOSED DUE TO HIGH WATER NEAR
            INTERSECTION WITH MORNINGSIDE RD.

&&

EVENT NUMBER LWX1801716

CJL
Local storm report, Aug 21, 1:19 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
219 PM EDT TUE AUG 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLOOD            2 SSW CENTREVILLE       38.82N  77.46W
08/21/2018                   FAIRFAX            VA   EMERGENCY MNGR

            COMPTON RD. CLOSED DUE TO HIGH WATER UNDER I-66

&&

EVENT NUMBER LWX1801717

CJL
Local storm report, Aug 21, 1:29 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
229 PM EDT TUE AUG 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     FLOOD            2 N BULL RUN            38.82N  77.53W
08/21/2018                   PRINCE WILLIAM     VA   EMERGENCY MNGR

            LEE HWY CLOSED DUE TO HIGH WATER AT INTERSECTION WITH
            SUDLEY RD.

&&

EVENT NUMBER LWX1801718

CJL
Local storm report, Aug 21, 1:32 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
232 PM EDT TUE AUG 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     FLOOD            2 ESE GAINESVILLE       38.79N  77.59W
08/21/2018                   PRINCE WILLIAM     VA   EMERGENCY MNGR

            WELLINGTON RD. CLOSED DUE TO HIGH WATER AT INTERSECTION
            WITH CELLAR DOOR DR.

&&

EVENT NUMBER LWX1801719

CJL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

22 flood. Local standard time, as filed.

Flood, Prince George'S

When
August 21, 1:33 PM EST to 3:33 PM EST
Where
Prince George'S County, 0.35 mi E of Andrews Manor to 0.34 mi E of Andrews Manor
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.819, -76.894

High water impacted three lanes of the I-95 Outer Loop near Exit 9.

Flood, Prince George'S

When
August 21, 1:54 PM EST to 3:54 PM EST
Where
Prince George'S County, 0.14 mi SE of Forestville to 0.22 mi SSE of Forestville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.828, -76.878

Forestville Road was closed due to high water between Suitland Parkway and Rena Road.

Flood, Washington

When
August 21, 8:30 PM EST to 10:30 PM EST
Where
Washington County, 1.25 mi NW of Cavetown to 1.21 mi NNW of Cavetown
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.665, -77.593

Rowe Road was closed due to flooding between Itnyre Road and Lietersburg Smithburg Road near Grove Creek.

Flood, Frederick

When
August 21, 8:32 PM EST to 10:32 PM EST
Where
Frederick County, 0.34 mi NNE of Emmitsburg to 0.37 mi NNE of Emmitsburg
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.704, -77.327

Seton Avenue in Emmitsburg was closed due to flooding.

Flood, Harford

When
August 21, 9:17 PM EST to 11:17 PM EST
Where
Harford County, 1.9 mi SSE of Street to 1.93 mi SSE of Street
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.647, -76.361

High water covered the roadway near the intersection of Cherry Hill Road and Burkins Road.

Flood, Harford

When
August 21, 9:29 PM EST to 11:29 PM EST
Where
Harford County, 1.48 mi W of Street to 1.6 mi W of Street
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.673, -76.407

The road was closed due to flooding near the intersection of State Route 24 and State Route 165.

Flood, Harford

When
August 21, 10:28 PM EST to August 22, 12:28 AM EST
Where
Harford County, 0.83 mi SSW of Pylesville
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.688, -76.374

A vehicle was stranded in high water and there was flooding into a house near the intersection of Ridge Road and Old Pylesville Road.

Flood, Carroll

When
August 21, 10:30 PM EST to August 22, 12:30 AM EST
Where
Carroll County, 0.67 mi ESE of Cedarhurst to 0.66 mi ESE of Cedarhurst
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.496, -76.868

Hollingsworth Road was closed near Glen Falls Road.

Flood, Carroll

When
August 21, 10:30 PM EST to August 22, 12:30 AM EST
Where
Carroll County, 0.18 mi ESE of Lawndale to 0.17 mi ESE of Lawndale
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.519, -76.877

Lawndale Road was closed due to flooding.

Flood, Carroll

When
August 21, 11:18 PM EST to 11:58 PM EST
Where
Carroll County, 0.71 mi SSW of Finksburg
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.490, -76.903

The USGS stream gage on Beaver Run near Finksburg briefly exceeded the 5 foot flood stage during the indicated period, flooding Hughes Road. The peak level of 5.19 feet occurred at 11:30pm EST.

Flood, Frederick

When
August 21, 11:30 PM EST to August 22, 1:30 AM EST
Where
Frederick County, 0.65 mi ENE of Loys to 0.64 mi ENE of Loys
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.602, -77.338

Old Mill Road was closed due flooding of Owens Creek.

Flood, Frederick

When
August 21, 11:30 PM EST to August 22, 1:30 AM EST
Where
Frederick County, 0.85 mi ENE of Graceham to 0.84 mi ENE of Graceham
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.623, -77.365

Hoovers Mill Road was closed due to flooding of Owens Creek.

Flood, Frederick

When
August 21, 11:30 PM EST to August 22, 1:30 AM EST
Where
Frederick County, 2.69 mi ESE of Motters to 2.69 mi E of Motters
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.640, -77.281

Sixes Road was closed due to flooding of Toms Creek and Grimes road was closed due to flooding of Toms Creek.

Flood, Frederick

When
August 21, 11:30 PM EST to August 22, 1:30 AM EST
Where
Frederick County, 2.21 mi NE of Motters to 2.23 mi NE of Motters
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.672, -77.299

Simmons road was closed at Keysville Road due to flooding of Toms Creek.

Flood, Frederick

When
August 21, 11:30 PM EST to August 22, 1:30 AM EST
Where
Frederick County, 0.43 mi E of Emmitsburg to 0.51 mi ESE of Emmitsburg
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.701, -77.322

Creamery Road was closed due to flooding of Willow Run.

Flood, Frederick

When
August 21, 11:30 PM EST to August 22, 1:30 AM EST
Where
Frederick County, 1.24 mi WNW of Emmitsburg to 1.26 mi WNW of Emmitsburg
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.704, -77.353

Annandale Road at Hampton Valley Road was closed due to flooding.

Flood, Frederick

When
August 21, 11:30 PM EST to August 22, 1:30 AM EST
Where
Frederick County, 1.29 mi N of Emmitsburg to 1.31 mi N of Emmitsburg
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.719, -77.328

Irishtown Road was closed due to flooding of Toms Creek.

Flood, Frederick

When
August 21, 11:30 PM EST to August 22, 1:30 AM EST
Where
Frederick County, 3.44 mi NW of St Anthony to 3.43 mi NW of St Anthony
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.718, -77.392

Hornets Nest Road was closed due to flooding of Owens Creek.

Flood, Frederick

When
August 21, 11:30 PM EST to August 22, 1:30 AM EST
Where
Frederick County, 0.74 mi NE of Emmitsburg to 0.71 mi NE of Emmitsburg
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.708, -77.321

North Seton Avenue was closed due to flooding of Flat Run.

Flood, Montgomery

When
August 22, 12:13 AM EST to 2:13 AM EST
Where
Montgomery County, 0.31 mi SSE of Glen to 0.32 mi SSE of Glen
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
39.046, -77.218

A vehicle was trapped in high water in the 12200 Block of South Glen Road.

Flood, Prince George'S

When
August 22, 1:38 AM EST to 7:49 AM EST
Where
Prince George'S County, 0.69 mi S of Upper Marlboro to 0.82 mi SSE of Upper Marlboro
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.810, -76.750

The stream gauge at Upper Marlboro crested at 11.95 feet, above the flood stage of 11 feet. Much of Race Track Road flooded between Marlboro Pike and the community center.

Flood, Frederick

When
August 22, 7:33 AM EST to 9:33 AM EST
Where
Frederick County, 1.25 mi NE of Emmitsburg to 1.65 mi NE of Emmitsburg
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.712, -77.312

North Seton Avenue was closed near Route 15 due to flooding.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2018Every state in 2018This day in weather historyWarnings in Maryland, August 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 778463, 778464, 778465, 778466, 778467, 778478, 778468, 778469, 778470, 782858, 779298, 779299, 779300, 779301, 779302, 779304, 779305, 779306, 779307, 779308, 783182, 779310.